Couldn't find what you looking for?

TRY OUR SEARCH!

I have been having a strange time trying to wean myself off cymbalta.  

I am very aware of the risk of making this decision without a doctor's advice, so I would greatly appreciate the withholding of responses that judge this method- enough said on that.  

At first, I tried taking one 60 mg every other day, then discovered that was a terrible idea (for me, the day I did not take any cymbalta was not very bad but the next day about 20 min after I took it, I felt absolutely terrible; this went on for about 4 days).  I changed the regimen to 30 mg daily.  Currently I am on day 3 of the reduced dose and this is what I am experiencing: morning to mid-morning before I take my 30 mg I feel pretty good and then when I take the 30 mg- about 20 or so min after taking it, I feel hopeless- EXTREME anxiety, brain zaps, very depressed, frequent crying spells, hand tremors, jaw tremors.  I do not know what to do, I am afraid to take the cymbalta today, because so far today I have been fairly well.  

A little history on me may be helpful: I have had OCD since I was a little kid and as I grew older (I am 30 yrs old) I began experiencing anxiety attacks.   For the OCD and anxiety attacks, I have been on a number of medications.  The SSRI prozac has worked the best for the OCD (I was on 60 mg prozac daily; 10 mg valium as needed-when I started the cymbalta, my psychiatrist reduced the prozac to 40 mg daily and prescribed cymbalta 60 mg daily).  

The reason I began cymbalta is because within the past year or so, I began struggling with severe depression which I have never had a problem with.  At first, the cymbalta was helping with my depression but after taking it for about 3 months, I began having a lot of negative side effects from it.  Within the past 3 weeks, I have been diagnosed with hypothyroidism and am almost positive the hormonal imbalance was causing the depression.  I am now taking thyroid medication for that.  

I am weaning off cymbalta because it has been severely increasing my anxiety and my need to take valium.  I would love any suggestions or thoughts on going cold turkey with cymbalta at this point due to the fact that after I take it-my day takes a 90 degree dive straight down.  Has anyone had more success with the cold turkey method than the weaning method?  Help!!!!

Loading...

I feel for you.  Take it slow, very slow and find a good naturopath that can help replace this naturally.  The problem is your body used to make seretonin, the drug then took over for you.  Your body needs to learn how to make it again, in the mean time, you feel crappy from the withdrawal and need support physiologically with a replacement.  I am not a doctor, so do not take my word as biblical- go see a good naturopath.  A good one- find one that has good reviews or that you know someone personally that has been to that ND.  I know you didn't ask for it, but here is my story so far, maybe it will help you.  Who knows!!  :-D

I was on Cymbalta for pain management of Fibromyalgia and mild depression from traumatic loss of my mom.  I was doing okay at first then felt the medication was no longer working to relieve any symptoms of fibro or depression.  In fact my mood worsened. I had been on antidepresants before, but went off with doctors knowledge- no longer needed for short bouts of depression from post pardem and death of a family member.

Cymbalta has by far been the worst nightmare.  I have developed nerve pain in my feet that at night is dibilitating and I have to take gabapentin for it.  I have a constant ringing in my ears the same as one of the other posts.  I gained weight- it actually increases your appetite.  I am not a big eater, but sometimes I cannot get enough food.  I eat healthy, no sugary drinks, no sweets- only occasionally.  I now have panic attacks and feel anger for no apparent reason.  I am a nice person and always been very loving.  I do not feel very lovable any more, I actually feel pretty hateful.  I have been on a roller coaster as far as emotions; part of this is still mourning my mom and I expect that, and I do have days where I start to feel somewhat normal again and then it all crashes on me because of the physical aspects of withdrawal.  I blame cymbalta.  I had to wien myself off for months and months.  Then when I got down to a very low dose and then quit cold turkey.  I had brain zaps even when I was taking the medication, but even after being off for about a month, I still get them.  I still have ringing in my ears- it does not matter if there is some sort of back ground noise, I try to tune it out but it is loud. I have headaches- I drink lots of water to help counteract but I still feel crappy, like somedays just like having the flu.  I also have been extremly exhausted over the past month, but energy is starting to climb back up slowly. I have always been an energetic and phycially strong person- but sometimes feel that I cannot even carry my own weight- I am considered to be obese- but I am not that heavy so to feel the weakness I have experienced is just from being on this drug because I did not have muscle weakness before.  I too am wondering how long it is going to take for this stuff to be out of every tissue in my body.  Another interesting thing the doctors and drug companies do not tell you is it will increase your hot flashes and night sweats!  EXPONETIALLY increase those!  I could not sleep thru the night without being soaked and having to change.  I had hot flashes and could literally time them to every half hour and I would be fully drenched in sweat.  Now I only have mild hot flashes- still get sweaty, but nothing like before.  I am sleeping better thru the night because I am not battling the night sweats.  That is a listed side effect, but they do not tell you how intense they will be.  I did have one doctor actually acknowledge this as a known fact for me- so I was really pissed off to find that out considering my life was a living hell from this while on cymbalta.  I have had extensive blood work done, I have my thyroid checked every six months, I do not have diabetes or high blood pressure.  I am in good health, so there is no reason for me to experience all the BS that has been brought on from cymbalta.  I should not have nerve pain in my feet.  I cannot go without taking gabapentin to relieve this.  Good news about gabapentin- it does not assimilate in your liver- non-toxic and non-addicting.  My liver enzymes are raised too, wonder what damage this has done to my liver too????  Well, I should not be surprised since liver damage is listed as part of the side effects as well.  I don't know why it is still on the market.  I wish all of you good luck with your withdrawal.  Whatever you do...do not give up....do not go back on this drug....try to get off if you can.  If your health is compromised to begin with, prescription medication is only going to make you sicker- no judgement, just my heart goes out to you. 

Reply

Loading...

I am glad to hear from you. I am going to start my journey of getting off cymbalta. I too have fibromyalgia. I have gained 80lbs and sometimes I cannot get filled up. I have night sweats, anger issues, and I don't feel it's doing anything anymore. I still take neurotin. I know I have a serious road to go....I had to take paxil in college...so I know I am in for a long road....but this is awful. I wish u well.
Reply

Loading...

I am 88 years old and have very bad back pain for years. My spine is totally deteriorated. I could hardly walk because of the pain. If I am depressed because of the pain and practical immobility. I started taking 30 mg Cymbalta 3 month ago. The side effects were very bad but after some 3 weeks they gradually went away.  I have no or very ltltle backpain. I could not get smaller than 30 mg capsules and with my doctors advice I take 1 capsule of 30 mg on alternate days. It works. I usually took one glass of wine with my supper. I have no problem with that. I still take it and enjoy life better without my pain.

Reply

Loading...

I am currently on this horrible drug!! I have Everything that has been talked about here! My endocrinologist just wants to increase my dose to 90mg when I tell him I'm still hurting physically and the lovely " Brain Zaps"!! My liver enzymes are elevated and I'm Sooo agitated its terrible : ( I just started crying after reading everyone's stories... Thinking Yes Yes I'm NOT going CRAZY, my doctors always look at me like " Brain Zaps" ( rolling of the eyes)! I just Pray I can get through taking myself OFF this evil drug!!! Thank you sooo much!! I Really really needed this! I pray we will ALL get off safely and unharmed!
Reply

Loading...